Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 29, NWS Lake Charles, LA

April 6, 2005Cameron Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 6, 2005, 7:06 AM CDT for Cameron Parish, Louisiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2005, 7:06 AM CDT (12:06 UTC)
Expired
Apr 6, 2005, 8:00 AM CDT
In force
54 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Cameron Parish, LA

The radar

The Lake Charles radar (KLCH), 37 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 6, 2:55 AM CDTTornado WatchSPC7 hr
Apr 6, 7:00 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.1 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2005-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1674 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2005-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1674 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
579 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
333 m²/s²
Significant tornado parameter
1.4
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 061207
SVRLCH
LAC023-061300-
/O.NEW.KLCH.SV.W.0029.050406T1206Z-050406T1300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
706 AM CDT WED APR 6 2005

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CAMERON PARISH IN SOUTHWEST LOUISIANA

* UNTIL 800 AM CDT

* AT 703 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.  THIS
  STORM WAS LOCATED 12 MILES SOUTHWEST OF CREOLE...AND MOVING
  NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
   CREOLE BY 720 AM CDT
   GRAND CHENIER AND GIBBSTOWN BRIDGE BY 730 AM CDT
   LACASSINE NATIONAL WILDLIFE REFUGE BY 740 AM CDT
   KLONDIKE BY 800 AM CDT

A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY 
FROM SEVERE THUNDERSTORMS.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 2976 9306 2980 9326 2978 9341 2995 9325
      3004 9302 3004 9276 3005 9274 3004 9273
      3003 9262 2989 9262 2976 9275 2973 9299
      2973 9303

$$

13
1 follow-up statement
000 
WWUS54 KLCH 061300
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
755 AM CDT WED APR 6 2005

LAC023-061305-
/O.CAN.KLCH.SV.W.0029.000000T0000Z-050406T1300Z/
CAMERON LA-
755 AM CDT WED APR 6 2005

...THE SEVERE THUNDERSTORM WARNING FOR CAMERON PARISH IS CANCELED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED...AND NO 
LONGER POSED A THREAT FOR SEVERE WEATHER.

LAT...LON 2976 9306 2980 9326 2978 9341 2995 9325
      3004 9302 3004 9276 3005 9274 3004 9273
      3003 9262 2989 9262 2976 9275 2973 9299
      2973 9303

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 4:35 AM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Apr 6, 4:35 AM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
435 AM CDT WED APR 6 2005

.SYNOPSIS...SFC ANALYSIS SHOWS A 1001 MB LO NEAR KOKC W/ A CDFNT
DRAPED ACROSS ERN OK AND ERN TX. WATER VAPOR IMAGERY SHOWS A LO
DRIFTING SE ACROSS OK WITH A S/WV AND JET STREAK ROUNDING THE LO
ACROSS ERN TX. REGIONAL RADARS SHOW AN ASSOCIATED SQUALL LINE
STRETCHING FROM WRN MS/NERN LA ACROSS THE FCST AREA TO THE NEAR
SHORE WATERS OFF GALVESTON BAY.

&&

.DISCUSSION...LINE BISECTING THE AREA THIS MRNG WILL CONTINUE TO
PUSH SLOWLY EWD PAST SUNRISE. AS RADAR TRENDS HAVE SHOWN PAST
COUPLE OF HOURS BEST CHC FOR SVR WX HAS BEEN MAINLY TO OUR N WHERE
BETTER DEEP LAYER SHEAR & INFLUENCE FROM JET STREAK HAVE BEEN MORE
PRONOUNCED. HOWEVER CANT RULE OUT A STORM OR TWO GOING SVR OVER
OUR NERN ZONES THIS MRNG.

MID/UPR-LVL LO WILL CONTINUE TO DRIFT SE TODAY WHILE SFC LO TRACKS
A LITTLE MORE E. WATER VAPOR IMAGERY SHOWS AIRMASS MAY NOT BE
DRYING SO MUCH AS MODELS ARE ADVERTISING. W/ AT LEAST A SLIGHTLY
UNSTABLE AIRMASS REMAINING IN PLACE ALONG W/ DECENT CAPES & LAPSE
RATES PLUS ADDITIONAL S/WV ENERGY ROUNDING THE LO HAVE ELECTED TO
HOLD ONTO CHC POPS THIS AFTN FOR POSSIBLE CONVECTIVE REDEVELOPMENT
UNTIL THE FNT FINALLY PASSES LATER THIS AFTN. AFTER FROPA JUST
EXPECTING SOME WRAP AROUND CLOUDINESS BUT SLIM RAIN CHANCES TO
ACCOMPANY THE LO AS IT MOVES PAST THRU THU.

NEXT SHOT AT RAIN STARTS SUN (WENT 20 POP AREAWIDE) AND LINGERS
THRU MON NGT AS NEXT MID/UPR LO & ACCOMPANYING SFC FEATURE PASS
THE AREA. BEST CHC LOOKS TO BE MON.

&&

.MARINE...DROPPED SCA FOR THE NEAR SHORE WRN WATERS AS WINDS/SEAS
HAVE RELAXED THERE. SCA CONTINUES ELSEWHERE...MAINLY FOR SEAS
ACROSS THE OFFSHORE WRN WATERS THOUGH AS WINDS HAVE DROPPED BELOW
20 KT.

&&

.AVIATION...NOT A GREAT MRNG FOR FLYING W/ MVFR & IFR CONDITIONS
PREVAILING OVER MUCH OF THE AREA. A BREAK IN THE CLOUDS LOOKS TO
ENTER THE PICTURE BY THE AFTN W/ VFR CEILINGS ANTICIPATED BEYOND
THAT W/ WRAP AROUND CLOUDS MOVING IN.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  77  57  75  55 /  30  20  10   0
KBPT  78  57  75  55 /  30  20  10   0
KAEX  77  54  73  53 /  50  30  10   0
KLFT  77  57  74  56 /  50  30  10   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH #129 IN EFFECT UNTIL 1000 CDT FOR
     RAPIDES...ALLEN...JEFFERSON DAVIS...VERMILION PARISHES EASTWARD.
TX...NONE.
CW...SMALL CRAFT ADVISORY IN EFFECT LOWER ATCHAFALAYA RIVER TO
     CAMERON OUT TO 60 NM AND CAMERON TO HIGH ISLAND 20 NM TO 60 NM.
     TORNADO WATCH #129 IN EFFECT UNTIL 1000 CDT LOWER ATCHAFALAYA
     RIVER TO CAMERON OUT TO 20 NM.

&&

LGE/13
Hazardous weather outlook, Apr 6, 5:22 AM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
522 AM CDT WED APR 6 2005

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-071100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-
HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-
UPPER ST. MARTIN-VERMILION-VERNON-
INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE...
NEWTON...KOUNTZE...JASPER...BEAUMONT...STEPHENSVILLE...OBERLIN...
ABBEVILLE...VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...
MARKSVILLE...LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...
DERIDDER...CROWLEY...CAMERON AND ALEXANDRIA

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...SOUTHWEST
AND SOUTH CENTRAL LOUISIANA...AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
A BROKEN SQUALL LINE MOVING ACROSS THE AREA EARLY THIS MORNING HAS
THE POTENTIAL FOR PRODUCING SEVERE THUNDERSTORMS. THE MAIN THREAT
WITH THIS LINE WILL BE DAMAGING WINDS AND LARGE HAIL. THERE IS A
SMALL CHANCE FOR A TORNADO OR TWO...AND DUE TO THAT A TORNADO WATCH
HAS BEEN ISSUED AND IS IN EFFECT UNTIL 10 AM THIS MORNING. SCATTERED
SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TO REDEVELOP BEHIND THIS
LINE DURING THE AFTERNOON...UNTIL A COLD FRONT PASSES LATER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
MAINLY DRY WEATHER CAN EXPECTED DURING THIS PERIOD AS HIGH PRESSURE
RETURNS TO THE REGION. A STORM SYSTEM APPROACHING THE REGION WILL
PROVIDE THE FOCUS FOR SHOWER AND THUNDERSTORM ACTIVITY LATE IN THE
WEEKEND AND EARLY NEXT WEEK. SEVERE WEATHER IS NOT EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY
BE NEEDED LATE TONIGHT.

LGE

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 6:08 AM CDTSpecial Marine WarningLCH67 min
Apr 6, 7:01 AM CDTSpecial Marine WarningLCH29 min
Apr 6, 9:16 AM CDTSevere Thunderstorm WarningLCHEvangeline, Saint Landry29 min
Apr 6, 9:35 AM CDTSevere Thunderstorm WarningLCHAvoyelles25 min
Apr 6, 12:45 PM CDTSevere Thunderstorm WarningLCHAvoyelles15 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.